about to start depakote, I'm scerrred

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

Regular Member

Date Joined Feb 2005
Total Posts : 50
   Posted 10/7/2005 3:40 PM (GMT -6)   
anyone elso on Depakote and if so what has been your experience? I'm hoping it doesn't knock me out.

Regular Member

Date Joined Sep 2005
Total Posts : 240
   Posted 10/7/2005 4:01 PM (GMT -6)   
I don't know about Depakote or any drug, except the one prescribed for my daughter.

However, I've noticed that no one mentions getting the manufacturer's literature. There's a page pharmacies give out, but there is also a fine print page that the mgf attaches to containers. It's tough reading, but I always ask for it, because it gives you a fairly good break down of incidence of side effects and other good info.

Next I type into google the drug name and MSDS--that's the sheet the mfg has to have available for employees where the drug is made. Lots of interesting things in it--that don't make any other literature.

By now I have a good idea of all the bad things that can happen, so it's pretty scary. Then I search google using the the drug name with the word forum. What I find is lots of odd things, like with cymbalta--someone on another thread said that quitting smoking was equivalent of changing her dosage and she had an unexpected reaction. I had seen info that smoking and some over the counter meds made cymbalta less effective. I probably wouldn't have made the connection--until my body and mind reacted, but the information would have been in my head.

As I said, I don't know much of anything about drugs. My daughter doesn't either and she was in no shape to do the research--if she even would. My research kept my daughter from panic, when she experienced an uncommon side effect that wasn't listed on the pharmacy print out.

If you have someone who can and will do it, ask them to follow the above steps and then see or talk to that person daily for a while--so you have someone in your corner.


Regular Member

Date Joined Feb 2005
Total Posts : 50
   Posted 10/8/2005 11:37 PM (GMT -6)   
I don't want to lose my hair - I don't have a lot to begin with and its very hard to grow. I have the bottle of pills but I have yet to take one because the side effects sound so scary

Regular Member

Date Joined Jun 2005
Total Posts : 462
   Posted 10/9/2005 8:43 AM (GMT -6)   

--  Dear Condo--Don't be afraid of Depakote!   I know of 3 people taking it---& at high doses des-with no bad effects---& i have never heard of anyone losing his/her hair.  My brother has been on it for yrs & has a full head of thick hair!              

De[p  (I'm having a problem deleting my "typos" --so polease---excuse me....)-------Anyway---i too, have fears of meds---see my earlier post on Effexor.      But, Depakote will not hurt you.   Blessings------N

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, October 24, 2016 5:10 PM (GMT -6)
There are a total of 2,711,276 posts in 298,977 threads.
View Active Threads

Who's Online
This forum has 153547 registered members. Please welcome our newest member, thalarmalr.
338 Guest(s), 12 Registered Member(s) are currently online.  Details
F27, grdner, Artist Mark, Albannach, Ryan H, ontheflipside, supapfunk, Tudpock18, Bobby Mac, InTheShop, Hilander64, Zzarth

Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer